Alert archive / Oklahoma / River Flood Warnings in 2021

River Flood Warning 24, NWS Norman, OK

June 13, 2021Greer County, Jackson County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 13, 2021, 5:34 PM CDT for Greer County, Jackson County, Oklahoma. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 5:34 PM CDT (22:34 UTC)
Expired
Jun 13, 2021, 7:45 PM CDT
In force
2 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Greer County, OK, Jackson County, OK

The radar

The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt Fork of the Red River at Mangum (MGMO2). The gauge peaked at 9.25 ft at Jun 13, 2021, 5:00 PM CDT.

actionminormoderate51006/1306/1406/15
Action stage
8 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

164 
WGUS44 KOUN 132234
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
534 PM CDT Sun Jun 13 2021

...The National Weather Service in Norman OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Salt Fork Red River near Mangum affecting Greer and Jackson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC055-065-140800-
/O.NEW.KOUN.FL.W.0024.210613T2234Z-210614T0751Z/
/MGMO2.1.ER.210613T2110Z.210614T0000Z.210614T0150Z.NO/
534 PM CDT Sun Jun 13 2021

The National Weather Service in Norman has issued a

* Flood Warning for
  the Salt Fork Red River near Mangum.
* From this afternoon to late tonight.
* At 4:45 PM CDT Sunday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 4:45 PM CDT Sunday was 9.2 feet.
* Forecast...The Salt Fork Red River is expected to rise to a crest 
  of 9.4 feet this evening. It will then fall below flood stage this 
  evening.
* Impact...At 9.0 feet, Expect flooding of agricultural bottomlands 
  and isolation of other low-lying areas in Harmon... Greer... and 
  Jackson counties. No towns or highways are affected.


&&

LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
      3481 10000 3486 10000

$$

RcB
1 follow-up statement
402 
WGUS84 KOUN 140045
FLSOUN

Flood Statement
National Weather Service Norman OK
745 PM CDT Sun Jun 13 2021

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Salt Fork Red River near Mangum affecting Greer and Jackson 
  Counties.

OKC055-065-140145-
/O.CAN.KOUN.FL.W.0024.000000T0000Z-210614T0045Z/
/MGMO2.1.ER.210613T2110Z.210614T0000Z.210614T0150Z.NO/
745 PM CDT Sun Jun 13 2021

...The Flood Warning for the Salt Fork Red River near Mangum has 
been cancelled...

The Flood Warning is cancelled for
  the Salt Fork Red River near Mangum.
* At 6:45 PM CDT Sunday the stage was 8.1 feet.
* Flood stage is 9.0 feet.
* Forecast...The Salt Fork Red River is expected to fall to 2.6 feet 
  Friday evening.


&&

LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
      3481 10000 3486 10000

$$

WR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 13, 1:48 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 13, 1:48 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Norman OK
148 PM CDT Sun Jun 13 2021

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021

Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.

Bunker

&&

.SHORT TERM...
(This evening through Monday)
Issued at 142 PM CDT Sun Jun 13 2021

A Heat Advisory is now in effect through tonight across portions
of central and southeast OK. Try to limit outdoor activity, if at
all possible and drink plenty of water if outdoor activities
cannot be avoided.

Additional storms are possible attendant to the ongoing MCV that
is traversing western OK currently. Later this afternoon, isolated
storms could form along a boundary that is currently situated NW
to SE from near Fairview, to OKC, and into south-central OK. As
heating continues this afternoon, steep mid-level lapse rates will
foster surface-based CAPE upwards of 3000-4000 J/kg. With weak
deep-layer shear, pulse convection will be the primary convective
mode for any storm development this afternoon and evening.

Bunker

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021

A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.

With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!

Bunker

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun Jun 13 2021

A few showers and thunderstorms are expected later today near LAW
and SPS. They can't be ruled out for OKC/OUN and amendments may be
necessary there after 21Z or so. In addition, MVFR cigs will
briefly impact OKC/OUN for the next couple of hours. Winds will
generally remain ESE around 10 to 15 kt for most terminals.

&&

.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  92  68  93 /  20   0   0   0
Hobart OK         70  95  69  96 /  20   0   0   0
Wichita Falls TX  71  94  70  95 /  30   0   0   0
Gage OK           67  94  69  95 /   0   0  10   0
Ponca City OK     64  93  67  94 /   0   0   0   0
Durant OK         71  93  70  94 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
     046>048-050>052.

TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...03
Hazardous weather outlook, Jun 13, 3:26 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Norman OK
326 PM CDT Sun Jun 13 2021

OKZ004>048-050>052-TXZ083>090-141645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
326 PM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms will likely redevelop across portions of western and
southwestern Oklahoma later this afternoon, and then move into
north Texas this evening. A few severe thunderstorms will be
possible, with hail up to the size of quarters and wind gusts
up to 60 mph. Localized heavy rainfall may also result in minor
flooding.

.Heat...
Heat index values will climb to between 100 and 105
degrees across western north Texas and portions of southern
Oklahoma this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Chances for thunderstorms return to parts of northern Oklahoma late
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 13, 2:58 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     MANGUM                  34.88N 99.50W
06/13/2021                   GREER              OK   EMERGENCY MNGR

            TELEPHONE LINES ARE INOPERABLE FROM STORMS
            EARLIER IN THE DAY.

&&

RCB
Special weather statement, Jun 13, 4:07 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
407 PM CDT Sun Jun 13 2021

OKZ027-028-132130-
Grady OK-McClain OK-
407 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and
northwestern McClain Counties Until 430 PM CDT...

AT 405 PM CDT, a strong thunderstorm was located near Blanchard. This
storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3511 9777 3530 9776 3531 9760 3530 9758
      3529 9757 3527 9756 3524 9756 3523 9755
      3511 9755
TIME...MOT...LOC 2105Z 8DEG 1KT 3517 9766

MAD
Special weather statement, Jun 13, 4:24 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
424 PM CDT Sun Jun 13 2021

OKZ027-028-132200-
Grady OK-McClain OK-
424 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and
southwestern McClain Counties Until 500 PM CDT...

AT 423 PM CDT, strong thunderstorms were along a line extending from
near Bridge Creek to 5 miles southeast of Criner, nearly stationary.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3485 9749 3486 9758 3523 9783 3532 9767
      3489 9737
TIME...MOT...LOC 2123Z 124DEG 4KT 3521 9772 3490 9751

MAD
Special weather statement, Jun 13, 4:31 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
431 PM CDT Sun Jun 13 2021

OKZ039-132200-
Stephens OK-
431 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens County
Until 500 PM CDT...

AT 427 PM CDT, a strong thunderstorm was located near Velma. This
storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3444 9784 3454 9761 3446 9756 3438 9756
      3429 9776
TIME...MOT...LOC 2127Z 60DEG 0KT 3441 9770

MAD
Special weather statement, Jun 13, 4:56 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
456 PM CDT Sun Jun 13 2021

OKZ027-132230-
Grady OK-
456 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northern Grady County Until 530
PM CDT...

AT 453 PM CDT, a strong thunderstorm was located 5 miles west of
Bridge Creek, moving southwest at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3525 9803 3534 9781 3520 9770 3504 9788
TIME...MOT...LOC 2153Z 54DEG 8KT 3523 9782

MAD
Local storm report, Jun 13, 5:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     FLASH FLOOD      MANGUM                  34.88N 99.50W
06/13/2021                   GREER              OK   PUBLIC

            VIDEO ON TWITTER OF FLOODED STREETS AND
            NEIGHBORHOODS.

&&

RCB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:59 AM CDTSpecial Weather StatementOUNRoger Mills46 min
Jun 13, 3:42 AM CDTSpecial Weather StatementOUNBeckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more48 min
Jun 13, 5:33 AM CDTSpecial Weather StatementOUNCaddo, Comanche27 min
Jun 13, 7:16 AM CDTSpecial Weather StatementOUNCleveland29 min
Jun 13, 10:33 AM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 10:45 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon45 min
Jun 13, 11:33 AM CDTSevere Thunderstorm WarningOUNGreer42 min
Jun 13, 12:04 PM CDTAreal Flood AdvisoryOUNGreer3 hr
Jun 13, 12:14 PM CDTSpecial Weather StatementOUNGreer31 min
Jun 13, 12:21 PM CDTSpecial Weather StatementOUNGreer24 min
Jun 13, 12:42 PM CDTFlash Flood WarningOUNGreer4 hr
Jun 13, 12:45 PM CDTSpecial Weather StatementOUNGreer30 min
Jun 13, 1:11 PM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 9 more9 hr
Jun 13, 1:18 PM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 1:21 PM CDTSevere Thunderstorm WarningOUNGreer39 min
Jun 13, 1:57 PM CDTSevere Thunderstorm WarningOUNGreer48 min
Jun 13, 2:40 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson65 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman59 min
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman42 min
Jun 13, 4:07 PM CDTSpecial Weather StatementOUNMcClain23 min
Jun 13, 4:24 PM CDTSpecial Weather StatementOUNMcClain36 min
Jun 13, 4:31 PM CDTSpecial Weather StatementOUNStephens29 min
Jun 13, 4:44 PM CDTAreal Flood WarningOUNGreer2 hr
Jun 13, 4:46 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman44 min
Jun 13, 4:56 PM CDTSpecial Weather StatementOUNGrady34 min
Jun 13, 5:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady39 min
Jun 13, 5:25 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman50 min
Jun 13, 5:42 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady33 min
Jun 13, 5:54 PM CDTSpecial Weather StatementOUNGarvin36 min
Jun 13, 6:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens42 min
Jun 13, 6:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher53 min
Jun 13, 6:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian36 min
Jun 13, 6:19 PM CDTSpecial Weather StatementOUNBlaine26 min
Jun 13, 6:25 PM CDTSpecial Weather StatementOUNCanadian35 min
Jun 13, 6:38 PM CDTAreal Flood AdvisoryOUNGarvin, Grady, Stephens3 hr
Jun 13, 6:39 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens51 min
Jun 13, 6:43 PM CDTSpecial Weather StatementOUNMurray32 min
Jun 13, 6:46 PM CDTSevere Thunderstorm WarningOUNBlaine, Major44 min
Jun 13, 6:50 PM CDTSpecial Weather StatementOUNGrady25 min
Jun 13, 6:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady49 min

Nearby

River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.